Doctor insights on:
Will Prednisone Make Your Hair Fall Out
Hair loss, otherwise known as alopecia, can be caused by different reasons, including damage to the hair shaft or follicles or fungal infections. There are two main types of alopecia. Alopecia areata occurs when the body's immune system attacks hair follicles and causes hair to fall out. Androgenetic (or androgenic) alopecia, on the other hand, is an inherited form of hair loss. With alopecia areata, hair can fall out in patches all over the body. With androgenetic alopecia, hair on the head first thins and then falls out. In men, this is called male pattern hair loss; in women, it is called ...Read more
Maybe: Depends on duration and the status of the hair follicles. Once transformed to a terminal hair (like eyebrow hair), it is very difficult to resolve without destructive techniques like electrolysis or laser. If though only partially affected the hair may totally or partially regress. ...Read more
(hives) i took prednisone 20mg 2 every 3 days, 1 every 3 days, then onehalf every 3 days my hair feel out & hasnt returned I've been off them for 5 weeks?
Months: usuallyGet a more detailed answer ›
Just stopped prednisone after 11 months on it. Losing lots of hair, even getting gray hair at 20 y/o. How long until everything get back to normal?
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
- Talk to a doctor live online for free
- Will prednisone make your eyebrow fall out
- Can cancer make your hair fall out?
- What can make your hair fall out?
- Ask a doctor a question free online
- Can lice make your hair fall out?
- Does gel make your hair fall out?
- Does bleach make your hair fall out?
- Does dying your hair make it fall out?
- Talk to a dermatologist online